Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 10, 2015, 6:34 PM CDT for Marshall County, Illinois. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 10, 2015, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:40 PM CDT | FLASH FLOOD | 6 N Lacon, IL | ROUTE 26 HAS BEEN WASHED OUT DUE TO WATER FLOWING OFFTHE BLUFF. LAW ENFORCEMENT HAS CLOSED THE ROAD. |
| Jun 10, 8:27 PM CDT | HEAVY RAIN 1.5 | 5 N Varna, IL | SINCE 6PM |
| Jun 10, 8:30 PM CDT | FLASH FLOOD | 1 E Sparland, IL | LAW ENFORCEMENT CLOSING BRIDGE ON RT. 17 ACROSS ILLINOIS RIVER DUE TO WATER OVER RT. 17 ON WEST SIDE OF RIVER |
| Jun 10, 8:30 PM CDT | FLASH FLOOD | Lacon, IL | SEVERAL CREEKS OUT OF BANKS AND WATER FLOWING OVER ROADS IN CENTRAL MARSHALL COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGUS53 KILX 102334
FFWILX
ILC123-110230-
/O.NEW.KILX.FF.W.0015.150610T2334Z-150611T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 930 PM CDT
* AT 633 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LACON...HENRY...TOLUCA...SPARLAND...VARNA...HOPEWELL...LA ROSE...
MARSHALL COUNTY AIRPORT AND LAKE WILDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4114 8935 4111 8936 4110 8910 4094 8910
4099 8958 4112 8958
$$
251 follow-up statement
036
WGUS73 KILX 110052
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT WED JUN 10 2015
ILC123-110230-
/O.CON.KILX.FF.W.0015.000000T0000Z-150611T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-
752 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
MARSHALL COUNTY...
AT 750 PM CDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO
THUNDERSTORMS OVER CENTRAL MARSHALL COUNTY. ROUTE 26...6 MILES NORTH
OF LACON...HAS BEEN WASHED OUT DUE TO THE HEAVY RAIN. RADAR
ESTIMATES SHOW OVER 4 INCHES OF RAIN HAS FALLEN IN THE AFFECTED
AREA...IN LESS THAN 2 HOURS. FLASH FLOODING IS EXPECTED TO
CONTINUE...AS THUNDERSTORMS CONTINUE TO RE-DEVELOP OVER THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LACON...HENRY...TOLUCA...SPARLAND...VARNA...HOPEWELL...LA ROSE...
MARSHALL COUNTY AIRPORT AND LAKE WILDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 4114 8935 4111 8936 4110 8910 4094 8910
4099 8958 4112 8958
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:03 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 10, 3:03 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CDT WED JUN 10 2015 .SHORT TERM...(TONIGHT) ISSUED AT 303 PM CDT WED JUN 10 2015 COLD FRONT SLOWLY EDGING TOWARDS THE FORECAST AREA THIS AFTERNOON IN A MUGGY AIRMASS. LAPS DATA SHOWING 4000-5000 J/KG AVAILABLE ENERGY BUT SO FAR, CONVECTION HAS NOT YET STARTED. HOWEVER, CONVECTION IS ANTICIPATED ALONG THE BOUNDARY AS IT SAGS INTO ILX NORTHERN TIER. ADVANCEMENT OF THE FRONT IN THE OVERNIGHT IS LIMITED WITH STRONG WAA AHEAD OF THE BOUNDARY. SHOWERS AND THUNDERSTORMS ANTICIPATED TO REMAIN IN THE NORTHERN TIER AT LEAST IN THE IMMEDIATE TERM. CAPE WILL DECREASE SOMEWHAT ONCE THE SUN SETS AND THE DIURNAL INFLUENCE IS LOST. THAT BEING SAID, STILL ENOUGH OF A HUMID AND HOT AIRMASS TO PROVIDE AMPLE MOISTURE FOR SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF A LINE FROM ROUGHLY HAVANA TO DANVILLE. EVEN WITH PWS IN EXCESS OF 1.5-2"...THE HRRR AND RAP/RUC IS SOMEWHAT LIMITING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THAT BEING SAID, THE NORTHERN TIER OF ILX IS STILL IN A SLIGHT RISK THROUGH THE EVENING...AND WITH AMPLE CAPE, EVEN WITHOUT A LOT OF DEEP LAYER SHEAR, STORMS CAN EASILY DEVELOP SOME GUSTY WINDS AND SMALL HAIL. && .LONG TERM...(THURSDAY THROUGH WEDNESDAY) ISSUED AT 303 PM CDT WED JUN 10 2015 THE 12Z MODELS SHOW THE COLD FRONT PROGRESSING NORTHWARD IN THE MORNING, IN RESPONSE TO DEVELOPING LOW PRESSURE IN THE CENTRAL PLAINS. INCREASING SOUTHERLY FLOW AND MOISTURE WILL CREATE A HOT AND HUMID DAY ACROSS CENTRAL AND SE IL. STORM CHANCES WILL BE TIED TO THE MOVEMENT OF THE FRONT NORTHWARD, SO AREAS NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO BLOOMINGTON WILL HAVE THE BETTER CHANCES. SPC INCREASED OUR SEVERE POTENTIAL FROM MARGINAL TO SLIGHT RISK IN THAT GENERAL AREA, WITH ELEVATED CAPES OF 2-2500 J/KG AND BULK SHEAR OF 20-25KTS PER BUFKIT SOUNDINGS. SO DOWNBURST WINDS AND HAIL WILL BE THE PRIMARY HAZARDS FOR THURS AFTN/EVE. THURSDAY NIGHT...THE SURFACE LOW IN EASTERN NEBRASKA WILL SLIDE EAST ACROSS IOWA. A BREAK IN THE STORMS APPEARS LIKELY, UNTIL AROUND SUNRISE ON FRIDAY AS THE LOW REACHES CLOSE TO NW IL. STORM CHANCES WILL EXPAND TO THE SOUTHEAST ON FRIDAY...AS THE LOW PASSES TO OUR NORTH AND IT DRAGS A COLD FRONT INTO OUR NORTHERN COUNTIES. THE FRONT WILL TRIGGER STORMS, SOME POSSIBLE SEVERE WITH HAIL AND WIND. SPC HAS US IN A MARGINAL RISK FOR FRIDAY/FRIDAY NIGHT. WE FOLLOWED THE PROGRESSION OF THE FRONT TO THE SOUTHEAST ACROSS OUR AREA WITH LIKELY POPS, FROM FRIDAY MORNING THROUGH FRIDAY NIGHT. THE GFS/ECMWF/CANADIAN ALL SHOW THE COLD FRONT STALLING OUT ACROSS OUR SOUTHERN COUNTIES ON SATURDAY...KEEPING THE FOCUS FOR STORMS SOUTH OF PEORIA TO BLOOMINGTON. THE PASSAGE OF THE COLD FRONT SHOULD HELP LOWER HIGH TEMPS NORTH OF THE FRONT INTO THE LOWER 80S, BUT HUMIDITY WILL NOT IMPROVE MUCH AS DEWPOINTS REMAIN MID TO UPPER 60S. THE FRONT WILL RETURN NORTHWARD SATURDAY NIGHT AND SUNDAY, WITH STORM CHANCES INCREASING TO LIKELY ON SUNDAY WEST OF A LINE FROM EFFINGHAM TO DANVILLE...AS A COUPLE OF STRONG SHORTWAVES TRIGGER PERIODIC STORMS. LIKELY CHANCES OF RAIN LINGER NORTH OF PEORIA SUNDAY NIGHT AND MONDAY AS LOW PRESSURE MOVES FROM THE PLAINS INTO SOUTHERN WISCONSIN. MORE LIKELY POPS APPEAR EVIDENT IN THE EXTENDED MODELS FOR TUESDAY ACROSS OUR NORTHERN COUNTIES AS A STRONG SHORTWAVE PROGRESSES FROM KANSAS INTO NORTHERN ILLINOIS. ONE MAIN THEME THROUGHOUT THE 7 DAY FORECAST IS HIGH MOISTURE CONTENT IN THE AIRMASS, AND INSTABILITY EVERYDAY. SHEAR PARAMETERS GENERALLY REMAIN LESS THAN 25KTS, WHICH LENDS TOWARD SLOW MOVING STORMS AND THE POTENTIAL FOR VERY HEAVY RAINFALL. FLASH FLOODING COULD BECOME A REAL CONCERN IN AREAS THAT SEE REPEATED STORM TRACKS OVER THE NEXT WEEK. RAINFALL RATES OVER SHORT PERIODS OF TIME COULD EASILY CLIMB AS HIGH AS 3 INCHES PER HOUR...AS PRECIPITABLE WATER VALUES REPEATEDLY CLIMB TOWARD 2 INCHES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1243 PM CDT WED JUN 10 2015 MESSY FORECAST THROUGH THE NEXT FEW DAYS WITH PERIODIC THUNDER CHANCES. HAVE OPTED FOR A TEMPO INVOF THE APPROACHING COLD FRONT. SOUTHERLY WINDS DOMINATE OTHER TAF SITES THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. VCTS IS ENOUGH TO COVER SPI AND DEC THROUGH THIS EVENING. BREAKING FROM VCTS TO VCSH TO LEAVE A BIT OF A GAP IN THE THUNDER COVERAGE IN THE MORNING ACROSS THE AREA. SCT AC ON SAT IMAGERY AND OBS CURRENTLY, SOME MORE SFC BASED CU EXPECTED WITH THE CONVECTION LATER THIS AFTERNOON...AND LINGERING SCT LLVL CLOUDS THROUGH THE OVERNIGHT AND LIKELY BKN HIGH FROM CONVECTIVE DEBRIS, ALTHOUGH MODEL TIME HEIGHTS ARE VERY DIFFUSE WITH THE MOISTURE THROUGH THE COLUMN AS WELL. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...SHIMON AVIATION...HJS
Hazardous weather outlook, Jun 10, 3:15 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT WED JUN 10 2015 ILZ027>031-036>038-040>046-111100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD- 315 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS CONTAINING HAIL TO AROUND ONE INCH DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. HEAVY DOWNPOURS MAY ALSO PRODUCE LOCALIZED FLASH FLOODING. AREAS OF RIVER FLOODING WILL CONTINUE TONIGHT ON PORTIONS OF THE ILLINOIS AND SANGAMON RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE THURSDAY THROUGH TUESDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. AREAS OF RIVER FLOODING WILL CONTINUE THROUGH MUCH OF THE WEEK ON PORTIONS OF THE ILLINOIS AND SANGAMON RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ILZ047>057-061>063-066>068-071>073-111100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCOTT-SHELBY- 315 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREAS OF RIVER FLOODING WILL CONTINUE TONIGHT ON PORTIONS OF THE LITTLE WABASH AND EMBARRAS RIVERS. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT FROM I-70 NORTHWARD...HOWEVER THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORM CHANCES WILL DEVELOP AGAIN THURSDAY NIGHT THROUGH TUESDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. AREAS OF RIVER FLOODING WILL CONTINUE THROUGH MUCH OF THE WEEK ON PORTIONS OF THE LITTLE WABASH RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:01 AM CDT | River Flood Warning | ILX | Cass, Mason | 24 hr |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 51 min |
| Jun 10, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 39 min |
| Jun 10, 6:50 PM CDT | Tornado Warning | ILX | Marshall | 25 min |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.